Table of Contents
What is Paracetamol?
Paracetamol is medicine, it’s also known as Acetaminophen, is a medication used to treat fever and pain both adult and child. Its typically used mild to moderate pain like headache, toothache, migraine, period pain, etc.
The world health organization is considered the paracetamol is essential medicine and they listed under effective and safe medicine.
Phenacetin introduced in 1887 was broadly used as an analgesic and antipyretic. Acetaminophen the demethylated active metabolite of phenacetin.
What is the used? (Paracetamol Uses )
Paracetamol is an analgesic Categorie drug that is used to relieve pain and it also has antipyretic properties which have to relieve fever.
We can give paracetamol to the infant, children, and pregnant women. and they do not show any side effect.
- Paracetamol is one of the most commonly used in painkillers (analgesic) for headache, migraine, musculoskeletal pain, dysmenorrhoea, nerve pain, sore throat, earache, rheumatic pain, etc.
- Lowering body temperature means highly used in treating a fever.
- Some time its use for inflammation.
- Its reduce fever and pain caused by an illness such as cold and flu.
How does work? ( Mechanism of action )
The mechanism of action this medicine is not understood completely. it’s a poor inhibitor of prostaglandin synthesis in peripheral tissues, but more active on Cycloxygenes COX in the brain.
Paracetamol inability to inhibit any function of cyclooxygenase (COX) Enzyme, outside of the central nervous system (Brain and Spine) and that’s why they do not work as an anti-inflammatory. but Paracetamol selectively inhibits the COX activity in the brain and this activity has treated the fever and pain.
Watch video Of mechanism of action of Paracetamol
How to take?
First of all, we recommended don’t take this medicine without suggestions of any health professional. how much you can take paracetamol is depended upon your weight age.
- Adult- Take the 500mg tablet every 4-6 hours
- Dose for children depends upon their weight and age. The maximum dose is 15mg/Kg every 4-6 hours.
Paracetamol is safe and well and the side effects is rare.
- Ulcer or white spot on lips or mouth
- Pain in the lower back.
- Bloody and black stool.
- Bloody urine
- Low level of red blood cells, white blood cells, and platelets ( pancytopenia )
- Allergic reaction
- Infection and Inflammation of the liver (Hepatitis)
This all occurred in rare conditions.
Dosage form means delivered the chemical molecule into your body for the mechanism of action. This is available in many dosage forms on the pharmacy store, you can buy any types of paracetamol from the pharmacy.
Acetaminophen available as
- Dispersible tablet ( That table dissolve in water to make a drink)
- Syrup (Mostly for Children)
- Suppositories ( This is used by back passages ).
Don’t use (Acetaminophen) if you are allergic to this medicine. Ask your doctor or pharmacist if it safe or not. Your doctor or pharmacist see some point before taking this medicine
- If you have a liver problem.
- If you have a kidney problem.
- If you have a history of alcoholism.
If you take to many doses of paracetamol, it can very dangerous for your health.you can see some symptoms if you take an overdose of this drugs
- Loss of appetite
- Stomach pain & cramp.
Generally, this drug does not interact with other medicines but it should not be taken with other medication who also contain paracetamol always avoid a double dose of paracetamol medication.
If you also take warfarin so they increase your INR ( International normalization ratio ) and risk of bleeding.if you need to taking both warfarin and paracetamol so you should consult your doctor. you can still take both medicines but you need to monitor your INR and adjust the warfarin dose if needed.
Paracetamol is a medicine which is mostly used for fever and pain.and its also used for headaches, periods pain, toothache, rheumatoid arthritis, muscles pain, etc. this drugs used to all age patient.and its available on any dosage forms. the most important thing is that the WHO is considered this medicine is effective and safe.